Florida, 2007Heavy Rain in Florida, August 2, 2007
August 2, 2007 · NWS JAX · 1 event in 1 county or zone
Heavy rains over the past few weeks from sea breezes storms interacting with surface fronts moving in the area created several sinkholes in Suwannee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains over the past few weeks from sea breezes storms interacting with surface fronts moving in the area created several sinkholes in Suwannee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 2, 7:55 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 2, 7:55 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT THU AUG 2 2007
.UPDATE...
NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY
CONTINUES ALONG SHARP SHEAR AXIS ACROSS THE FORECAST AREA. SFC TO 500
MB FLOW IS OUT OF THE S/SW ACRS NERN FL AND OUT OF THE E/SE ACRS
SERN GA. MODELS ARE IN GENERAL AGREEMENT THAT THIS FEATURE WILL
CONTINUE TO SLIDE TO THE N AND NW OVER THE NEXT 24 HOURS. THIS
WILL SLOWLY SLIDE THE CONTINUOUS RAINFALL N AND W OF JAX LATER
TONIGHT AND MAINLY INTO SERN GA AND THE SUWANNEE RIVER VALLEY ON
FRIDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE MAIN THREAT
WITH GUSTY WINDS UP TO 40 MPH AT TIMES IN HEAVIER SHOWER ACTIVITY.
MAX TEMPS WILL WARM BACK UP TO AROUND 90 ACRS NERN FL ON FRIDAY
WITH LLVL SWLY FLOW AND HOLD IN THE MID 80S ACRS SERN GA WITH MORE
CLOUDS AND HIGHER RAINFALL CHANCES.
&&
.AVIATION...WILL GRADUALLY TAPER RAINFALL INTENSITY OVERNIGHT AT
MOST TAF SITES...BUT WILL NEED TO MONITOR RADAR TRENDS FOR MORE
PERSISTENT RAIN AREAS. WILL BE SOME LIGHT FOG AROUND DUE TO RECENT
HEAVY RAINS...BUT CLOUD COVER SHOULD LIMIT EXTENT. HAVE INDICATED
MORE SCATTERED NATURE TO PRECIP AT TAF SITES FOR FRI.
&&
.MARINE...
EAST TO SOUTHEAST WINDS WILL CONTINUE TO SLOWLY VEER TO THE SOUTH
LATER TONIGHT WITH WIND SPEEDS AT 10 TO 15 KNOTS OR LESS AND SEAS
OF 2 TO 4 FT OR LESS AS WELL. LIGHT SOUTH WINDS FLOW WILL CONTINUE
OVER THE WATERS SOUTH OF THE OLD FRONTAL BOUNDARY ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 85 72 92 / 60 80 30 40
SSI 75 85 76 88 / 80 60 30 40
JAX 73 91 72 92 / 80 50 20 40
SGJ 75 90 75 90 / 70 50 20 30
GNV 71 90 72 91 / 70 40 20 30
OCF 71 90 72 92 / 50 30 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/CARROLL/KEEGAN
Hazardous weather outlook, Aug 2, 4:15 AM EST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EDT THU AUG 2 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
515 AM EDT THU AUG 2 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...LOCALLY HEAVY RAINFALL EXPECTED WITH THUNDERSTORM ACTIVITY...
.THUNDERSTORM IMPACT...
NUMEROUS TO WIDESPREAD SHOWER ACTIVITY WILL CONTINUE ALONG AN OLD
FRONTAL ZONE THAT WILL DRIFT NORTHWARD INTO NORTHEAST FLORIDA TODAY.
SCATTERED THUNDERSTORM ACTIVITY WILL BRING THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AREAS. GUSTY
WINDS UP TO 50 MPH AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE IN THE STRONGER STORMS.
.FLOOD IMPACT...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME LOCATIONS OVER
NORTHEAST FLORIDA. MINOR FLOODING OF POOR DRAINAGE AREAS CAN BE
EXPECTED...ESPECIALLY IN URBAN AREAS.
.WATERSPOUT IMPACT...
SHOWERS MOVING ONSHORE ALONG THE ATLANTIC COAST WILL HAVE THE
POTENTIAL FOR WEAK ROTATION AND WATERSPOUT ACTIVITY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE
WITH LOCALLY HEAVY RAINFALL ON FRIDAY MAINLY OVER SOUTHEAST GEORGIA.
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM
SATURDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY TO RELAY ANY FLOODING
REPORTS THAT OCCUR.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MZ
Heavy Rain, Suwannee
- When
- August 2, 10:32 PM EST
- Where
- Suwannee County, 0.91 mi SW of Live Oak
- Reported by
- Emergency Manager
- Coordinates
- 30.290, -82.990
Five sinkholes were reported in the Live Oak area. The most recently reported sinkhole was along a stretch of U.S. Highway 90 and that portion of the road was subject to closure.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46757.